How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I have a question that I need answered by a psychiatrist with

Customer Question

I have a question that I need answered by a psychiatrist with extensive experience in psychopharmacotherapy (medication management).

I am 37 male, I was on Lexapro 60 MG for 5 years consistently. I suddenly stopped it completely on my own several weeks ago due to my total dissatisfaction with my psychiatrist in terms of leaving me on 60 MG for so long and even though I was still having a lot of issues, I didn't fee he gave me proper care, so I dropped him. I also recently went through a lot by dropping out of a startup business with my brother due to a lot fights and my brother humiliating me.

Now, since I stopped I have been slowly been starting to feel worse and worse, slowly not being able to do day to day things and my brain not being able to make decisions, until this past weekend I completely broke down since my parents invited my brother of which I was in the business with (Which I don't talk to) I was having suicidal thoughts, I was crying and shaking and not being able to get out of bed. Lucky I told my parents which I live with, they found Columbia outpatient-expert care/Comprehensive Evaluations dept. but it will take time to get an appointment. Until then they brought me to a general doctor who prescribed me the following which I am questioning and need help with:

Prescribed: 1/2 MG lorazopam (Ativan) twice during day. 1 MG alprazolam(Xanax) for sleep.

Now, I need advice if this combination is recommended? or should I stick with one of them. Also what dosage? I am still not feeling good.
Submitted: 3 years ago.
Category: Mental Health
Expert:  Dr. Vikas replied 3 years ago.

Dr Vikas : Hello Josehp
Dr Vikas : You have asked a similar question earlier but gave me a poor rating, although I have answered your question.
Dr Vikas : " Until then they brought me to a general doctor who prescribed me the following which I am questioning and need help with:1/2 MG lorazopam (Ativan) twice during day. 1 MG alprazolam(Xanax) for sleep."I am not sure if this is ok? Also, I am still not feeling good.and my answer was, that these two medicines can help in sleeping and relaxing a bit but will not help in depressive symptoms for which you will be needing an antidepressant.If you want to know about something else, please reply so that we can discuss further.Kind regardsVikas
Dr Vikas : may I know the reason why please?
Dr Vikas : I am a Psychiatrist and think that I can answer your question fully.
Dr Vikas : Is it possible for you to ask your question in more detail?
Expert:  Camille-Mod replied 3 years ago.
Hello,

I understand you contacted Customer Service and requested a different professional. I will open your question to other professionals now, per your request. Please let me know if you need further assistance. Thank you:-)

Camille - Moderator
Expert:  Camille-Mod replied 3 years ago.

Hi,

I am sorry but unfortunately I have exhausted all of my efforts to find a professional to answer your question. Since we have such a wide variety of professionals who come on randomly, it is possible that your question could be answered at a later time. You may repost it in a day or two if you’d like. Its difficult to predict which professionals will be on at which day and time.
Again, I am sorry for the inconvenience.

Thank you,

Camille